Alert archive / Louisiana / Special Marine Warnings in 2014

Special Marine Warning 21, NWS Lake Charles, LA

April 14, 2014

NWS Lake Charles, LA issued this special marine warning at Apr 14, 2014, 6:49 PM CDT. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2014, 6:49 PM CDT (23:49 UTC)
Expired
Apr 14, 2014, 7:15 PM CDT
In force
26 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

The radar

The Lake Charles radar (KLCH), 27 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2014-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2014-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
585 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WHUS54 KLCH 142349
SMWLCH
GMZ432-150015-
/O.NEW.KLCH.MA.W.0021.140414T2349Z-140415T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
649 PM CDT MON APR 14 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  CALCASIEU LAKE OVER GULF OF MEXICO WATERS...

* UNTIL 715 PM CDT

* AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER 11 NM
  SOUTHWEST OF CALCASIEU LAKE...OR ABOUT 9 NM WEST OF CAMERON...
  MOVING NORTHEAST AT 65 KNOTS.

* THIS STRONG THUNDERSTORM WILL OTHERWISE REMAIN AWAY FROM
  SIGNIFICANT COASTAL LANDMARKS OVER THE INDICATED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

LAT...LON 3003 9327 2997 9327 2993 9323 2986 9323
      2984 9326 2983 9333 2981 9334 2979 9332
      2976 9335 2982 9335 2982 9338 2987 9344
      2989 9341 2988 9335 3005 9333 3006 9329
TIME...MOT...LOC 2349Z 241DEG 63KT 2985 9342

$$

RD

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at Apr 14, 4:28 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Apr 14, 4:28 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
428 PM CDT MON APR 14 2014

.DISCUSSION...A STRONG COLD FRONT CONTINUES TO SLICE THROUGH THE CWA
THIS AFTERNOON WITH TEMPERATURES QUICKLY FALLING INTO THE 40S AND 50S
FROM HIGHS IN THE MID 70S TO AROUND 80 AND WIND CHILLS IN THE 30S
CAN BE EXPECTED DURING TUE MORNING. CONVECTION IS STILL ON-GOING
BEHIND THE BOUNDARY AND MID LVL LAPSE RATES REMAINING STEEP. A LONE
SVR TSRA IS NOTED SW OF HOUSTON. THERE REMAINS A SLIGHT CHANCE
THAT ONE OR TWO STRONG TO SVR STORMS MAY OCCUR THROUGH THE
REMAINDER OF THE AFTERNOON AND THEREFORE SVR THUNDERSTORM WATCH 81
REMAINS IN EFFECT.

HIGH PRESSURE WILL CONTINUE TO BUILD IN WITH WINDY CONDITIONS
EXPECTED FOR THE REST OF THE AFTERNOON INTO TUE AFTERNOON AND A
WIND ADV HAS BEEN ISSUED FROM I-10 SOUTH.

NOW WITH REGARDS TO CLOUD COVER AND THE ECLIPSE TONIGHT... IT WILL
BE A CLOSE CALL. TOTALITY WILL OCCUR BETWEEN 7 AND 8Z (2-3 AM
LOCAL TIME) WHICH MAY ONLY ALLOW FOR SE TX AND FAR WESTERN LA TO
VIEW THE ECLIPSE. THE FARTHER EAST YOU GO THE LESSER THE CHANCE TO
VIEW IT.

COLD CANADIAN AIR WILL HOLD TEMPERATURES AROUND 15 DEGREES BELOW
NORMAL FOR TUES AFTERNOON AND PRODUCE TEMPERATURES AROUND FREEZING
FROM THE EAST TEXAS LAKES INTO CENLA BY WED MORNING. TEMPERATURES
AROUND RECORD LOW VALUES CAN BE EXPECTED AREA WIDE WITH THE 30S
AT MOST LOCATIONS. THE RIDGE WILL SHIFT EAST OF THE AREA DURING
WED STARTING A WARMING AND MOISTENING TREND BY AFTERNOON.

LATE IN THE WEEK RAIN CHANCES WILL RETURN AS LOW PRESSURE DEVELOPS
IN THE PLAINS AND DRAWS NORTH GULF MOISTURE AHEAD OF A COLD FRONT
THAT WILL ENTER THE REGION FRIDAY.

&&

.MARINE...STRONG NORTH WINDS WILL BUILD ACROSS THE COASTAL WATERS
THIS EVENING AND A GALE WARNING IS IN EFFECT. SUSTAINED WINDS
AROUND 30 KNOTS WITH FREQUENT GUSTS OVER 35 KNOTS CAN BE EXPECTED
INTO EARLY TUE. THESE STRONG WINDS WILL CREATE SEAS AT 10 FEET OR
POSSIBLY HIGHER IN THE OUTER GULF ZONES LATE THIS EVENING THROUGH
TUE MORNING. THIS WILL ALSO DRIVE WATER LEVELS BELOW NORMAL AT THE
COAST. HIGH PRESSURE WILL SETTLE OVER THE REGION DURING TUE AND
TUE NIGHT WITH WINDS CONTINUING TO DECREASE.

&&

FROM THE PREVIOUS AFD...

CLIMATE...

COOLEST MAX FOR TUE 4/15
SITE......FORECAST...COOLEST MAX
LCH.........62........63 IN 1928
BPT.........64........64 IN 1974
AEX.........58........57 IN 1933
LFT.........59........61 IN 1928
ARA.........61........60 IN 1997

RECORD LOW FOR WED 4/16
SITE......FORECAST...RECORD LOW
LCH.........37........38 IN 1913
BPT.........42........37 IN 1961
AEX.........34........38 IN 1961
LFT.........36........38 IN 1928
ARA.........37........38 IN 1983

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  44  64  38  67  53 /  30  10   0  10  10
KBPT  44  64  40  69  58 /  30  10   0  10  10
KAEX  40  61  33  66  46 /  30  10   0  10  10
KLFT  45  60  37  66  51 /  60  10   0  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 7 PM THIS EVENING TO 1 PM CDT TUESDAY FOR THE
     FOLLOWING ZONES: ACADIA...LAFAYETTE...UPPER ST. MARTIN.

     WIND ADVISORY UNTIL 1 PM CDT TUESDAY FOR THE FOLLOWING ZONES:
     CALCASIEU...JEFFERSON DAVIS.

     WIND ADVISORY FROM 7 PM THIS EVENING TO 5 PM CDT TUESDAY FOR THE
     FOLLOWING ZONES: IBERIA...LOWER ST. MARTIN...ST. MARY...
     VERMILION.

     WIND ADVISORY UNTIL 5 PM CDT TUESDAY FOR THE FOLLOWING ZONES:
     EAST CAMERON...WEST CAMERON.

TX...WIND ADVISORY UNTIL 1 PM CDT TUESDAY FOR THE FOLLOWING ZONES:
     JEFFERSON...ORANGE.

GM...SMALL CRAFT ADVISORY FROM 7 AM TO 4 PM CDT TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
     NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
     NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA FROM 20 TO 60 NM.

     GALE WARNING FROM 10 PM THIS EVENING TO 7 AM CDT TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
     RIVER TO INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     GALE WARNING UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20
     NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX
     FROM 20 TO 60 NM.

     LOW WATER ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...SABINE LAKE.

     SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...SABINE LAKE.

     LOW WATER ADVISORY FROM 10 PM THIS EVENING TO 7 AM CDT TUESDAY
     FOR THE FOLLOWING ZONES: VERMILION BAY.

     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 4 PM CDT TUESDAY
     FOR THE FOLLOWING ZONES: VERMILION BAY.

&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&

TINGLER
Hazardous weather outlook, Apr 14, 5:39 AM CDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
539 AM CDT MON APR 14 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
151130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
539 AM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE ACROSS THE REGION LATE THIS MORNING AND
AFTERNOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM INTO A
LINE AHEAD OF THIS FRONT. SOME OF THESE STORMS COULD BE STRONG TO
SEVERE AND PRODUCE GUSTY STRAIGHT LINE WINDS IN EXCESS OF 40
MPH...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL
RATES...DURING THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A VERY COLD AIR MASS IS EXPECTED TO SETTLE OVER THE REGION ON
TUESDAY NIGHT INTO WEDNESDAY MORNING WITH RECORD LOW TEMPERATURES
A REAL POSSIBILITY. SOME TEMPERATURES MAY REACH FREEZING IN THE
USUAL COLD SPOTS OF THE LAKES AREA OF SOUTHEAST TEXAS AND CENTRAL
LOUISIANA. WITH SOME SPRING PLANTING UNDERWAY...ACTIONS MAY NEED TO
BE TAKEN TO PROTECT SENSITIVE VEGETATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-151130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
539 AM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A SHARP COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS LATE THIS
AFTERNOON AND EVENING. A LINE OF SHOWERS AND STORMS MAY DEVELOP
AHEAD OF THIS FRONT WITH SOME STRONG STORMS THAT WILL PRODUCE
GUSTY STRAIGHT LINES IN EXCESS OF 30 KNOTS...FREQUENT
LIGHTNING...AND BRIEF HEAVY RAINFALL REDUCING VISIBILITIES BELOW 1 NM.

BEHIND THE FRONT...STRONG AND GUSTY NORTH WINDS WILL
DEVELOP...WITH THE LIKELIHOOD OF FREQUENT GUSTS ABOVE GALE FORCE.
ALSO...THE STRONG NORTH WINDS WILL PUSH WATER AWAY FROM COASTAL
LAKES AND BAYS ALLOWING FOR LOW WATER CONDITIONS...ESPECIALLY
DURING LOW TIDE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG NORTH WINDS WILL PREVAIL INTO TUESDAY...BEFORE DECREASING
ON TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

In the hours before

Special weather statement, Apr 14, 1:31 PM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
131 PM CDT MON APR 14 2014

LAZ027-030-TXZ180-201-215-216-259>262-141930-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-JEFFERSON TX-
BEAUREGARD LA-VERNON LA-ORANGE TX-SOUTHERN JASPER TX-
SOUTHERN NEWTON TX-
131 PM CDT MON APR 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND VERNON PARISHES...
SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON...TYLER...
JEFFERSON AND ORANGE COUNTIES UNTIL 230 PM CDT...

AT 129 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 14 MILES NORTHEAST OF NEWTON TO 29
MILES SOUTHWEST OF NOME...MOVING EAST AT 25 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
KIRBYVILLE...EVANS...BLEAKWOOD...CALL...SILSBEE AND SOUR LAKE.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3104 9358 3093 9318 2981 9436 2988 9436
      2988 9444 2989 9445 3011 9445 3011 9459
      3013 9461 3016 9462
Special weather statement, Apr 14, 1:48 PM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
148 PM CDT MON APR 14 2014

LAZ041-073-TXZ215-216-261-262-141945-
JEFFERSON TX-CALCASIEU LA-ORANGE TX-SOUTHERN JASPER TX-
SOUTHERN NEWTON TX-WEST CAMERON LA-
148 PM CDT MON APR 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU AND CAMERON PARISHES...
SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON...JEFFERSON AND
ORANGE COUNTIES UNTIL 245 PM CDT...

AT 146 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF SOUTHEAST TEXAS REGIONAL
AIRPORT...MOVING NORTHEAST AT 25 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SOUTHEAST
TEXAS REGIONAL AIRPORT...CENTRAL GARDENS...NEDERLAND...GROVES...PORT
NECHES AND ROSE CITY.

THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3031 9386 3004 9367 2997 9379 2996 9384
      2994 9385 2967 9435 2983 9436
Special weather statement, Apr 14, 2:24 PM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
224 PM CDT MON APR 14 2014

LAZ030-041-073-TXZ216-261-262-142030-
BEAUREGARD LA-CALCASIEU LA-ORANGE TX-SOUTHERN JASPER TX-
SOUTHERN NEWTON TX-WEST CAMERON LA-
224 PM CDT MON APR 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...CALCASIEU AND
CAMERON PARISHES...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON
AND ORANGE COUNTIES UNTIL 330 PM CDT...

AT 223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTH OF ORANGE...MOVING NORTHEAST AT 35
MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...FOREST
HEIGHTS...HARTBURG...DEWEYVILLE...VINTON...STARKS AND EDGERLY.

THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3022 9396 3025 9393 3025 9390 3027 9390
      3063 9349 3018 9305 2998 9378
Local storm report, Apr 14, 3:15 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
315 PM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     MARINE TSTM WIND 12 S SEA RIM STATE PARK 29.51N 94.02W
04/14/2014  E46 MPH          GMZ450             TX   PUBLIC

            REPORT FROM FACEBOOK OF OBSERVER ON HIGH ISLAND 22 WITH
            ESTIMATED 40KT WINDS

&&

RDEAL
Special weather statement, Apr 14, 3:46 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
346 PM CDT MON APR 14 2014

LAZ033-044-045-052-053-142145-
ST. LANDRY LA-LAFAYETTE LA-UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-
346 PM CDT MON APR 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
VERMILION...IBERIA AND ST. MARTIN PARISHES UNTIL 445 PM CDT...

AT 341 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER YOUNGSVILLE...MOVING NORTHEAST AT 45 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...CADE...
BROUSSARD...LAFAYETTE...ST. MARTINVILLE...LOREAUVILLE AND LAKE FAUSSE
POINTE.

THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 2975 9220 2990 9238 3060 9175 3051 9173
      3050 9170 3043 9163 3039 9162 3037 9164
      3026 9159 3024 9148 3011 9147 3011 9139
      3006 9136 3006 9132
Special weather statement, Apr 14, 4:43 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
443 PM CDT MON APR 14 2014

LAZ033-044-045-052>055-142230-
ST. LANDRY LA-LAFAYETTE LA-UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-
VERMILION LA-IBERIA LA-ST. MARY LA-
443 PM CDT MON APR 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
VERMILION...ST. MARY...IBERIA AND ST. MARTIN PARISHES UNTIL 530 PM
CDT...

AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS OVER LOWER ACADIANA...MOVING EAST TO
NORTHEAST AT 35 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LYDIA...YOUNGSVILLE...COTEAU...ACADIANA REGIONAL AIRPORT...
NEW IBERIA AND CADE.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 2968 9110 2955 9153 2963 9166 2948 9178
      2962 9184 2958 9170 2973 9163 2973 9178
      2964 9184 2982 9184 2981 9192 3020 9209
      3070 9174 3026 9159 3023 9147 3011 9146
      3004 9121 2995 9124 2975 9108

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:02 PM CDTSpecial Weather StatementLCHVernon28 min
Apr 14, 4:18 AM CDTGale WatchLCH3 hr
Apr 14, 4:18 AM CDTLow Water AdvisoryLCH25 hr
Apr 14, 4:18 AM CDTSmall Craft AdvisoryLCH42 hr
Apr 14, 7:06 AM CDTGale WarningLCH24 hr
Apr 14, 10:12 AM CDTRiver Flood WarningLCHBeauregard, Calcasieu5 days
Apr 14, 1:35 PM CDTWind AdvisoryLCHCameron, Lafayette, Saint Martin27 hr
Apr 14, 2:24 PM CDTSpecial Weather StatementLCHCalcasieu66 min
Apr 14, 2:46 PM CDTSpecial Marine WarningLCH119 min
Apr 14, 3:46 PM CDTSpecial Weather StatementLCHLafayette, Saint Martin59 min
Apr 14, 4:43 PM CDTSpecial Weather StatementLCHLafayette, Saint Martin, St. Mary47 min
Apr 14, 6:50 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron, Jefferson Davis40 min
Apr 14, 1:31 PM CDTSpecial Weather StatementLCHHardin, Newton59 min
Apr 14, 1:48 PM CDTSpecial Weather StatementLCHJefferson, Orange57 min

Nearby

Special Marine Warnings in Louisiana, 2014Every special marine warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.